Florida, 2014

Damaging Wind and Lightning Strike in Florida, April 19, 2014

April 19, 2014 · NWS MFL · 2 events in 1 county or zone

A cold front moved across South Florida during the morning producing numerous showers and a few severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A cold front moved across South Florida during the morning producing numerous showers and a few severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 19, 2:38 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 2:38 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EDT SAT APR 19 2014

.UPDATE...
A LINE OF THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN AREAS OF
SOUTH FLORIDA EARLY THIS MORNING...AND THIS LINE OF STORMS WILL
MOVE EAST ACROSS SOUTH FLORIDA. THEREFORE...SPC HAS ISSUED
TORNADO WATCH 84 FOR SOUTH FLORIDA UNTIL 10 AM EDT THIS MORNING.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 237 AM EDT SAT APR 19 2014/

..POSSIBLE STRONG TO EVEN SEVERE STORMS THIS MORNING FOLLOWED BY
DRIER AND COOLER WEATHER TONIGHT INTO EASTER SUNDAY...

SHORT TERM...
LOW PRESSURE OVER FLORIDA PANHANDLE WILL MOVE SLOWLY EAST THROUGH
NORTH FLORIDA TODAY AND INTO THE WESTERN ATLANTIC WATERS TONIGHT.
THIS WILL ALLOW FOR A COLD FRONT OVER THE EASTERN GULF OF MEXICO
TO MOVE EAST THROUGH SOUTH FLORIDA TODAY AND INTO THE WESTERN
ATLANTIC WATERS TONIGHT.

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE WESTERN AREAS OF SOUTH FLORIDA EARLY THIS MORNING
AND PUSH SLOWLY EAST ACROSS THE AREA THROUGH THE MORNING HOURS AND
INTO THE ATLANTIC WATERS THIS AFTERNOON. SOME OF THE STORMS COULD
BE STRONG TO EVEN SEVERE THROUGH THIS MORNING...AS A LOW LEVEL JET
OF 30 TO 40 KNOTS WILL BE MOVING THROUGH SOUTH FLORIDA.

THE SHOWERS AND THUNDERSTORMS WILL THEN TAPPER DOWN THIS
AFTERNOON OVER SOUTH FLORIDA AS THE COLD FRONT MOVES THROUGH THE
AREA. THE WEATHER TONIGHT WILL THEN BE DRY OVER SOUTH FLORIDA
ALONG WITH COOLER TEMPERATURES.

HIGH PRESSURE WILL THEN BUILD INTO THE FLORIDA PENINSULA FOR
EASTER SUNDAY FROM THE NORTH BEFORE MOVING EAST INTO THE ATLANTIC
WATERS EARLY NEXT WEEK. THIS WILL KEEP THE DRY AND PLEASANT
WEATHER OVER SOUTH FLORIDA.

LONG TERM...
ANOTHER COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA BY THE MIDDLE
OF NEXT WEEK FROM THE NORTH. HOWEVER...THE FRONT WILL BE A DRY
COLD FRONT WHICH WILL REINFORCE THE DRY AND PLEASANT WEATHER OVER
SOUTH FLORIDA FOR MIDDLE TO END OF NEXT WEEK.

MARINE...
THE WINDS TODAY WILL BE FROM THE SOUTHWEST AT 10 TO 15 KNOTS THIS
MORNING BEFORE SWINGING TO A WESTERLY DIRECTION THIS AFTERNOON.
THE WINDS WILL THEN CONTINUE TO SWING TO A NORTHERLY DIRECTION
TONIGHT INTO EASTER SUNDAY AS SPEEDS WILL BE AROUND 15 KNOTS.

THE SEAS WILL BE LESS THAN 6 FEET IN THE ATLANTIC WATERS TODAY
INTO TONIGHT...BEFORE BUILDING TO 6 FEET ON EASTER SUNDAY. FOR THE
GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET THIS MORNING...BEFORE
BUILDING RAPIDLY THIS AFTERNOON AND BY TONIGHT WILL BE 5 TO 7
FEET.

THERE WILL ALSO BE A NORTHEAST SWELL BUILDING INTO THE ATLANTIC
WATERS EARLY NEXT WEEK FROM THE NORTH WHICH WILL ALLOW FOR THE
ATLANTIC SEAS TO BE AT LEAST 7 FEET BY EARLY NEXT WEEK.

SO WILL HAVE AT LEAST A SCEC FOR THE GULF WATERS FOR TODAY...AND
MENTION A POSSIBLE SCA FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  64  80  68 /  50  10  10  10
FORT LAUDERDALE  87  67  81  71 /  50  10  10  10
MIAMI            87  68  82  69 /  50  10  10  10
NAPLES           83  64  80  66 /  40  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 84 FOR ALL SOUTH FLORIDA COUNTIES.
AM...TORNADO WATCH 84 FOR ALL ATLANTIC WATERS.
GM...TORNADO WATCH 84 FOR ALL GULF WATERS.

&&

SHORT TERM...57/DG
LONG TERM....54/BNB
Hazardous weather outlook, Apr 19, 3:36 AM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
436 AM EDT SAT APR 19 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200845-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
436 AM EDT SAT APR 19 2014

...TORNADO WATCH IN EFFECT THROUGH 10 AM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A LINE OF THUNDERSTORMS WILL PROGRESS EASTWARD
ACROSS THE INTERIOR AREAS THROUGH 6 AM AND MOVE INTO THE EAST
COAST METRO AND COASTAL LOCATIONS BETWEEN 6AM AND 9AM THIS
MORNING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
THIS LINE...WHICH ALREADY HAVE A HISTORY OF FREQUENT TO CONTINUOUS
LIGHTNING AND GUSTY WINDS UP TO 45 MPH THIS MORNING ALONG THE GULF
COAST.

WIND: WINDS UP TO 45 MPH HAVE ALREADY BEEN RECORDED THIS MORNING
ALONG THE GULF COAST AS THE SQUALL LINE MOVED THROUGH. ANY SEVERE
STORM THAT DEVELOPS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
UP TO 60 MPH OR GREATER AS THE LINE APPROACHES THE EAST COAST
THROUGH DAYBREAK AND THE MID-MORNING HOURS.

TORNADOES: A BRIEF, SMALL TORNADO CANNOT BE RULED OUT THROUGH THE
MID-MORNING HOURS. THIS RISK IS LOW.

HAIL: ANY STRONG TO SEVERE STORMS WILL BE CAPABLE OF PRODUCING
HAIL.

WATERSPOUTS: THERE IS A SLIGHT POTENTIAL FOR WATERSPOUT FORMATION
OVER THE ADJACENT COASTAL WATERS TODAY.

FLOODING: MINOR STREET FLOODING CAN'T BE RULED OUT AS A LINE OF
HEAVY SHOWERS AND STORMS MOVE THROUGH FROM WEST TO
EAST...ESPECIALLY OVER THE EAST COAST AREAS BETWEEN 6AM AND 9AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEAS ARE FORECAST TO BECOME HAZARDOUS FOR SMALL CRAFT IN THE
GULF STREAM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS REGARDING
TORNADOES, WIND DAMAGE AND FLOODING TO THE NWS IN MIAMI THROUGH
THE MORNING HOURS TODAY AS A LINE OF THUNDERSTORMS MOVE THROUGH
SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 19, 4:01 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EDT SAT APR 19 2014

FLZ066-067-069>071-073-075-190945-
INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL-
MAINLAND MONROE FL-INLAND BROWARD COUNTY FL-HENDRY FL-
INLAND PALM BEACH COUNTY FL-COASTAL COLLIER COUNTY FL-
501 AM EDT SAT APR 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE
COUNTY...SOUTHEASTERN INLAND COLLIER COUNTY...NORTH CENTRAL MAINLAND
MONROE...WESTERN INLAND BROWARD COUNTY...SOUTHEASTERN HENDRY...SOUTH
CENTRAL INLAND PALM BEACH COUNTY AND SOUTHEASTERN COASTAL COLLIER
COUNTY UNTIL 545 AM EDT...

AT 458 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG CYPRESS NATIONAL PRESERVE...OR 12 MILES NORTH OF MONROE
STATION...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGLADES CITY...OCHOPEE...MONROE STATION...CHOKOLOSKEE...MICCOSUKEE
INDIAN RESERVATION...COPELAND...BIG CYPRESS NATIONAL PRESERVE...
PLANTATION ISLAND...INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MILE MARKER 60 ON ALLIGATOR ALLEY...CARNESTOWN...DADE-COLLIER
TRAINING AIRPORT...MICCOSUKEE SERVICE PLAZA...OASIS RANGER STATION...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY AND COLLIER COUNTY REST
AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR ALL OF SOUTH FLORIDA AND ADJACENT WATERS.

LAT...LON 2620 8117 2639 8063 2584 8057 2578 8126
      2578 8127 2579 8126 2580 8126 2580 8134
      2583 8136 2581 8136 2583 8137 2585 8139
      2587 8143
TIME...MOT...LOC 0858Z 256DEG 44KT 2603 8103

10
Special weather statement, Apr 19, 4:13 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 AM EDT SAT APR 19 2014

FLZ066-067-070-071-191000-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-HENDRY FL-
INLAND PALM BEACH COUNTY FL-
513 AM EDT SAT APR 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND COLLIER
COUNTY...NORTHWESTERN INLAND BROWARD COUNTY...SOUTHEASTERN HENDRY AND
SOUTHERN INLAND PALM BEACH COUNTY UNTIL 600 AM EDT...

AT 512 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF BIG CYPRESS NATIONAL PRESERVE...OR 16 MILES
NORTHEAST OF MONROE STATION...MOVING NORTHEAST AT 35 MPH. THIS STORM
IS ALSO SHOWING SIGNS OF ROTATION.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MICCOSUKEE SERVICE PLAZA...MICCOSUKEE INDIAN RESERVATION...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 60 ON
ALLIGATOR ALLEY...BIG CYPRESS NATIONAL PRESERVE AND WEST BROWARD REC.
AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR ALL OF SOUTH FLORIDA AND ADJACENT WATERS.

LAT...LON 2616 8060 2586 8108 2606 8124 2645 8069
TIME...MOT...LOC 0912Z 236DEG 29KT 2606 8097

10
Special weather statement, Apr 19, 4:33 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 AM EDT SAT APR 19 2014

FLZ067-191015-
INLAND PALM BEACH COUNTY FL-
533 AM EDT SAT APR 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND PALM BEACH
COUNTY  UNTIL 615 AM EDT...

AT 532 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELLE GLADE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM
IS ALSO SHOWING SIGNS OF ROTATION. BE ALERT FOR POSSIBLE WARNINGS.

LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...PAHOKEE...SOUTH BAY...CANAL POINT...FREMD
VILLAGE-PADGETT ISLAND AND BELLE GLADE CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR ALL OF SOUTH FLORIDA.

LAT...LON 2675 8042 2663 8075 2670 8079 2670 8072
      2674 8073 2678 8073 2674 8071 2676 8069
      2681 8070 2684 8065 2688 8062 2695 8061
      2696 8060 2696 8056
TIME...MOT...LOC 0932Z 246DEG 17KT 2675 8073

AK
Special weather statement, Apr 19, 4:45 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
545 AM EDT SAT APR 19 2014

FLZ070-071-073-075-174-191030-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
INLAND COLLIER COUNTY FL-MAINLAND MONROE FL-INLAND BROWARD COUNTY FL-
545 AM EDT SAT APR 19 2014

...SPECIAL WEATHER STATEMENT...

AT 543 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OASIS RANGER STATION
TO 10 MILES NORTH OF NORTHWEST CAPE SABLE...AND MOVING NORTHEAST AT
55 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORTYMILE BEND...DADE-COLLIER TRAINING AIRPORT...LOOP ROAD EE
CENTER...OASIS RANGER STATION...SHARK VALLEY OBS TOWER...PA-HAY-OKEE
OVERLOOK...EVERGLADES NATIONAL PARK...BIG CYPRESS NATIONAL PRESERVE
AND LOOP ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .

LAT...LON 2528 8116 2533 8114 2531 8110 2541 8101
      2542 8096 2543 8115 2558 8113 2553 8105
      2557 8106 2557 8110 2560 8113 2561 8111
      2561 8113 2585 8110 2615 8060 2542 8064
      2533 8096 2534 8107 2530 8109 2529 8114
TIME...MOT...LOC 0943Z 236DEG 48KT 2590 8098 2537 8113

10
Special weather statement, Apr 19, 4:57 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 AM EDT SAT APR 19 2014

FLZ072>074-173-191045-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
557 AM EDT SAT APR 19 2014

...SPECIAL WEATHER STATEMENT...

AT 557 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNSET...OR OVER KENDALL...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...MIAMI
BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...SURFSIDE...MIAMI
GARDENS...KENDALL...VIRGINIA KEY...THE REDLAND...NORTH MIAMI...
DORAL...NORTH MIAMI BEACH...MIAMI LAKES...HIALEAH GARDENS AND
PINECREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR ALL OF SOUTH FLORIDA AND ADJACENT WATERS.

LAT...LON 2577 8013 2581 8014 2582 8018 2578 8018
      2577 8015 2576 8013 2577 8019 2575 8014
      2570 8016 2568 8017 2573 8016 2576 8019
      2574 8023 2563 8028 2554 8039 2568 8051
      2602 8024 2590 8011
TIME...MOT...LOC 0957Z 227DEG 32KT 2570 8036

10
Special weather statement, Apr 19, 5:04 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
604 AM EDT SAT APR 19 2014

FLZ073-074-173-191030-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL MIAMI DADE COUNTY FL-
604 AM EDT SAT APR 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND MIAMI-DADE
COUNTY...SOUTHERN METROPOLITAN MIAMI DADE AND CENTRAL COASTAL MIAMI
DADE COUNTY UNTIL 630 AM EDT...

AT 604 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PALMETTO BAY...OR NEAR CORAL GABLES...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...KENDALL...BLACK
POINT...THE REDLAND...PINECREST...WEST MIAMI...CUTLER BAY...
UNIVERSITY OF MIAMI...PRINCETON...ZOO MIAMI...GLENVAR HEIGHTS...CORAL
TERRACE...SUNSET...COCONUT GROVE...RICHMOND HEIGHTS...WESTCHESTER AND
OLYMPIA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR .

LAT...LON 2574 8021 2572 8015 2567 8016 2574 8023
      2561 8031 2557 8030 2552 8017 2555 8028
      2555 8032 2554 8029 2550 8018 2554 8032
      2549 8034 2548 8044 2575 8035 2576 8013
TIME...MOT...LOC 1004Z 266DEG 34KT 2563 8025

10

The radar

The Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 10:04 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Miami-Dade

When
April 19, 5:05 AM EST
Where
Miami-Dade County, 1.94 mi ESE of Westwood Lakes
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
25.718, -80.352

A lightning bolt struck the roof of a home in SW Miami-Dade County on the 5400 block of SW 97 Ct. The bolt damaged the roof and caused a fire in the attic, resulting in moderate damage to the structure.

Thunderstorm Wind, Miami-Dade

When
April 19, 5:17 AM EST
Where
Miami-Dade County, 1.01 mi E of Coconut Grove
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
25.728, -80.234

Mesonet report from Miami City Hall measured a 61 mph gust in a severe thunderstorm.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516083, 502087.